Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS Cheyenne, WY

August 2, 2015Cheyenne County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 2, 2015, 3:36 PM MDT for Cheyenne County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 3:36 PM MDT (21:36 UTC)
Expired
Aug 2, 2015, 4:00 PM MDT
In force
24 min
Issued by
NWS Cheyenne, WY

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 137 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WWUS85 KCYS 022136
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT SUN AUG 2 2015
 
NEZ021-055-022200-
CHEYENNE NE-MORRILL NE-
336 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND
SOUTHWESTERN MORRILL COUNTIES UNTIL 400 PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG 
THUNDERSTORMS 7 MILES SOUTHEAST OF REDINGTON...OR 28 MILES NORTHEAST 
OF KIMBALL... MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4150 10334 4159 10327 4151 10300 4131 10315
TIME...MOT...LOC 2135Z 296DEG 16KT 4150 10324 

$$

HAHN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:06 PM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 2, 12:06 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1206 PM MDT SUN AUG 2 2015

.UPDATE...
ISSUED AT 1128 AM MDT SUN AUG 2 2015

THUNDERSTORMS HAVE DEVELOPED QUICKLY LATE THIS MORNING NEAR THE
LARAMIE RANGE...SO INCREASED POP TODAY ALONG AND EAST OF THE
LARAMIE RANGE WHERE SCATTERED COVERAGE IS POSSIBLE. THE
PROBABILITY OF SEVERE TSTORMS IS LOW TODAY...BUT STORM MOTION AND
THE POTENTIAL FOR HEAVY RAINFALL IS THE MAIN CONCERN. STORM MOTION
THIS MORNING IS ACTUALLY A SLOW DRIFT TOWARDS THE SOUTHWEST. IT
WILL BE INTERESTING TO SEE HOW THIS ACTIVITY EVOLVES THROUGH THE
DAY ONCE A FEW PERSISTENT OUTFLOW BOUNDARIES DEVELOP. MAY NEED TO
MONITOR THE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND INTO
THIS EVENING.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 300 AM MDT SUN AUG 2 2015

TODAY...FLOW ALOFT REMAINS NORTHWEST. LOOKS LIKE THE NAM PROJECTS A
LOW LEVEL BOUNDARY TO SET UP THIS AFTERNOON ALONG THE WYOMING AND
COLORADO STATE LINE WITH A NICE 850/700 MB THETA-E RIDGE AXIS OVER
NORTHERN COLORADO. THUS...AS NAM DEPICTS...EXPECT ISOLATED TO
SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND NEAR THE COLORADO STATE
LINE...THEN SLOWLY DIMINISH THIS EVENING ALONG THE LARAMIE RANGE.

TONIGHT/MONDAY...MODELS CONSISTENT IN SHOWING MORE MONSOONAL
MOISTURE BEING TAPPED INTO AND MOVING ACROSS OUR COUNTIES MONDAY
AFTERNOON...THOUGH NOW FURTHER WEST THAN PREVIOUS RUNS INDICATED.
STILL THOUGH...WITH A SHORTWAVE TROUGH ALOFT MOVING OVERHEAD AND
INCREASING LOW AND MID LEVEL MOISTURE...WILL CONTINUE OUR FORECAST
WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG
AND WEST OF INTERSTATE 25...WITH LESSER ACTIVITY FURTHER EAST.

MONDAY NIGHT/TUESDAY/TUESDAY NIGHT...SHORTWAVE TROUGH ALOFT MOVES
SLOWLY EASTWARD ACROSS OUR NORTHERN COUNTIES...AND WITH PLENTY OF
LOW AND MID LEVEL MOISTURE...WILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS OUR NORTHERN COUNTIES...LESS ACTIVITY FURTHER
SOUTH WITH DRIER AIRMASS AND NEGATIVE THETA-E ADVECTION.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 300 AM MDT SUN AUG 2 2015

MONSOONAL MOISTURE TO REMAIN OVER THE AREA THROUGH AT LEAST
THURSDAY. DEPENDING ON WHICH MEDIUM RANGE GUIDANCE USED...IT COULD
BE LONGER. FORECAST BASED OFF THE MORE MOIST ECMWF THIS FORECAST
CYCLE.

STARTING OFF WEDNESDAY...WE ARE LOOKING AT THE SEMI-PERMANENT
THATS BEEN IN THE AREA TO LAY ALONG THE NEBRASKA
PANHANDLE...MAYBE SLIGHTLY FURTHER EAST. GFS SHOWING THE BOUNDARY
FURTHER EAST AND THUS THE ENTIRE CWFA DRY. ECMWF ON THE OTHER HAND
HAS THE BOUNDARY REMAINING ALONG THE EAST SLOPES OF THE LARAMIE
RANGE...WITH NORTHEAST UPSLOPE FLOW ACROSS THE PANHANDLE. THIS
WOULD GIVE MOST LOCATIONS ALONG AND EAST OF THE LARAMIE RANGE WITH
AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON.

THURSDAY AFTERNOON...A FAIRLY STRONG SHORTWAVE TRACKS ACROSS
NORTHERN WYOMING INTO SOUTH DAKOTA. STRONG SOUTH TO SOUTHEASTERLY
850MB WINDS IN THE PANHANDLE AND A 70KT 250MB JET COULD BE SETTING
US UP FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS AT LEAST FOR THE
SOUTHERN HALF OF THE PANHANDLE AS WELL AS EASTERN LARAMIE
COUNTY...UP INTO GOSHEN COUNTY. SHOWERS AND THUNDERSTORMS LOOK TO
PERSIST INTO THE LATE EVENING HOURS THURSDAY.

AFTER A DRY FRIDAY WITH A TRANSITORY RIDGE MOVING THROUGH THE
CWFA...SATURDAY LOOKS TO BE A REPEAT OF THURSDAY AS ANOTHER
SHORTWAVE MOVES INTO THE AREA FROM THE SOUTHWEST. SHOULD SEE AT
LEAST SLIGHT CHANCE POPS FOR MUCH OF THE AREA WITH BEST CHANCES
ALONG THE WYOMING COLORADO STATE LINE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1206 PM MDT SUN AUG 2 2015

VFR CONDITIONS TO PREVAIL OUTSIDE OF THUNDERSTORM ACTIVITY. MVFR
CONDITIONS ARE POSSIBLE IN MODERATE TO HEAVY RAINFALL WITHIN
THUNDERSTORMS THIS AFTERNOON...WITH THE HIGHEST CONFIDENCE FOR
KCYS. MAINTAINED VCTS ELSEWHERE DUE TO EXPECTED ISOLATED COVERAGE
BUT WILL AMEND TO PREVAILING TSRA AS NECESSARY. WINDS WILL REMAIN
RELATIVELY LOW WITH GUSTS UP TO 20 MPH AT TIMES ACROSS THE
PLAINS THRU THE AFTERNOON. THE EXCEPTION WILL AGAIN BE IN AND
NEAR THUNDERSTORMS WHERE GUSTY ERRATIC WINDS ARE LIKELY.

&&

.FIRE WEATHER...
ISSUED AT 145 AM MDT SUN AUG 2 2015

HUMIDITIES INCREASING THE NEXT FEW DAYS AS LOW AND MID LEVEL
MOISTURE INCREASES ALONG WITH INCREASING CHANCES FOR LATE DAY
SHOWERS AND THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...TJT
SHORT TERM...RUBIN
LONG TERM...GCC
AVIATION...RJM
FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 2, 5:05 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
505 AM MDT SUN AUG 2 2015

WYZ101>119-031115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
505 AM MDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
GENERALLY ALONG AND SOUTH OF A LINE FROM LARAMIE TO LUSK AFTER 2
PM AND MOVE SOUTHEAST THROUGH THE AFTERNOON HOURS...THROUGH SUNSET.
SOME OF THESE STORMS COULD BECOME STRONG WITH DOWNBURST WINDS TO
50 MPH...NICKEL SIZED HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
MONDAY AND TUESDAY...WITH MORE ISOLATED ACTIVITY FOR THE REST
OF THE WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NEZ002-003-019>021-054-055-095-096-031115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
505 AM MDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
GENERALLY ALONG AND SOUTH OF A LINE FROM LUSK TO ALLIANCE AFTER 2
PM AND MOVE SOUTHEAST THROUGH THE AFTERNOON HOURS...THROUGH
SUNSET. SOME OF THESE STORMS COULD BECOME STRONG WITH DOWNBURST
WINDS TO 50 MPH...NICKEL SIZED HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
MONDAY AND TUESDAY...WITH MORE ISOLATED ACTIVITY FOR THE REST
OF THE WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 2, 1:08 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
108 PM MDT SUN AUG 2 2015

NEZ003-019-096-WYZ108-021945-
SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-GOSHEN COUNTY WY-
108 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...SOUTHWESTERN BOX
BUTTE...WESTERN SCOTTS BLUFF AND EAST CENTRAL GOSHEN COUNTIES UNTIL
145 PM MDT...

AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...MITCHELL...TERRYTOWN...MORRILL...LAKE ALICE...
SCOTTS BLUFF NATIONAL MONUMENT AND HUBBARD HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4215 10418 4239 10400 4208 10341 4175 10376
TIME...MOT...LOC 1907Z 304DEG 34KT 4220 10399

TJT
Special weather statement, Aug 2, 3:04 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT SUN AUG 2 2015

NEZ054-WYZ119-022130-
KIMBALL NE-EAST LARAMIE COUNTY WY-
304 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL AND EASTERN
LARAMIE COUNTIES UNTIL 330 PM MDT...

AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PINE BLUFFS...OR 19 MILES WEST OF KIMBALL...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE BLUFFS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 400 AND 402.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4115 10411 4124 10413 4129 10394 4114 10389
TIME...MOT...LOC 2103Z 260DEG 12KT 4120 10403

HAHN
Special weather statement, Aug 2, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT SUN AUG 2 2015

NEZ021-055-022200-
CHEYENNE NE-MORRILL NE-
336 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND
SOUTHWESTERN MORRILL COUNTIES UNTIL 400 PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS 7 MILES SOUTHEAST OF REDINGTON...OR 28 MILES NORTHEAST
OF KIMBALL... MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4150 10334 4159 10327 4151 10300 4131 10315
TIME...MOT...LOC 2135Z 296DEG 16KT 4150 10324

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:08 PM MDTSpecial Weather StatementCYSScotts Bluff37 min
Aug 2, 3:04 PM MDTSpecial Weather StatementCYSKimball26 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.